I have my panic disorder under control. Originally took klonopin and I must have built up a tolerance to it! (1 1/2 mg per day) Anxiety was coming back and panic attacka. Now on celexa(40mg) Buspar(20mg) and neurontin at night(600mg) I stayed on the klonopin until I was stable. My doctor added these drugs instead of adding the celexa to the klonopin because he hates benzos. I have to begin tapering off the klonopin and cannot use the water or valium transfer. What would be a good tapering schedule? Anyone know? I was going to try to drop an eighth of a mg every four days. Is this reasonable. I have to work so side-effects are not good. Don't tell me to work w/ my doc because ha just wants me off. No plan, though. Help!!! Just thinking about going off klonopin is causing me anxiety.LOL
Personally, I'd be as nervous about a doctor who won't consider a med because he hates it, as I would be about a waiter who won't give me onion rings because he doesn't like them. Yeah, so what? Will it work or not -THAT is the question.
I confess to some curiosity regarding what your doctor says about the tapering -did you get an opinion on that.
If it is true, really true, that your doc acts because of likes and dislikes as opposed to an objective assessment about YOU -time for another doc. Think about it, anyway. And, whatever you do, please don't assume that anyone on this forum is qualified to express a medical opinion.
My doctor says the only way to get off klonopin is to slowly lower the dose. I know that! I need an actual tapering schedule in amounts so that I don't have side-effects.(or am I going to get those anyway?) My doctor acts like it's no big deal. Klonopin has been all I have taken for the last 3 years to control my panic disorder. It worked for the insomnia, also. I tapered down to 1 1/2 mgs a day from 2, a short time ago. I had a set back acouple of months ago and instead of going back to 2mgs, my doctor wanted me to get off klonopin so I'm taking the other meds to take it's place. I felt better taking just one med, but there's not much I can do. I suppose he's right about long-term benzo use.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.